Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 203, NWS Indianapolis, IN

June 9, 2011Greene County, Lawrence County, Martin County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 9, 2011, 3:10 PM EDT for Greene County, Lawrence County, Martin County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2011, 3:10 PM EDT (19:10 UTC)
Expired
Jun 9, 2011, 3:49 PM EDT
In force
39 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Greene County, IN, Lawrence County, IN, Martin County, IN

The radar

The Indianapolis radar (KIND), 95 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2009 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2009 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1099 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

402 
WUUS53 KIND 091910
SVRIND
INC055-093-101-092000-
/O.NEW.KIND.SV.W.0203.110609T1910Z-110609T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
310 PM EDT THU JUN 9 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GREENE COUNTY IN SOUTHWEST INDIANA...
  NORTHWESTERN LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHERN MARTIN COUNTY IN SOUTHWEST INDIANA...

* UNTIL 400 PM EDT

* AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  SOUTHEAST OF BLOOMFIELD...OR 18 MILES WEST OF BEDFORD...AND MOVING
  SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OWENSBURG AROUND 330 PM EDT...
  SPRINGVILLE AROUND 345 PM EDT...
  INDIAN SPRINGS AROUND 350 PM EDT...
  SILVERVILLE AROUND 355 PM EDT...
  WILLIAMS AND AVOCA AROUND 400 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3890 8690 3890 8691 3895 8696 3908 8680
      3903 8668 3899 8668 3899 8659 3893 8645
      3871 8671
TIME...MOT...LOC 1910Z 316DEG 12KT 3895 8680
WIND...HAIL 60MPH 1.00IN

$$

77/TDUD
2 follow-up statements
161 
WWUS53 KIND 091936
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
336 PM EDT THU JUN 9 2011

INC055-093-101-092000-
/O.CON.KIND.SV.W.0203.000000T0000Z-110609T2000Z/
GREENE-LAWRENCE-MARTIN-
336 PM EDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
GREENE...NORTHWESTERN LAWRENCE AND NORTHERN MARTIN COUNTIES UNTIL 400
PM EDT...

AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13 MILES
WEST OF BEDFORD...MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  INDIAN SPRINGS AROUND 340 PM EDT...
  SPRINGVILLE AROUND 350 PM EDT...
  SILVERVILLE AROUND 355 PM EDT...
  AVOCA...OOLITIC AND WILLIAMS AROUND 400 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3891 8691 3894 8693 3899 8668 3899 8659
      3893 8645 3871 8671
TIME...MOT...LOC 1935Z 296DEG 12KT 3892 8671
WIND...HAIL 60MPH 1.00IN

$$

AB/MK
251 
WWUS53 KIND 091949
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
349 PM EDT THU JUN 9 2011

INC055-093-101-091959-
/O.CAN.KIND.SV.W.0203.000000T0000Z-110609T2000Z/
GREENE-LAWRENCE-MARTIN-
349 PM EDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENE...
NORTHWESTERN LAWRENCE AND NORTHERN MARTIN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED 
AREA.

LAT...LON 3891 8691 3894 8693 3899 8668 3899 8659
      3893 8645 3871 8671
TIME...MOT...LOC 1949Z 316DEG 12KT 3886 8668

$$

AB/MK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:41 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 9, 1:41 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
141 PM EDT THU JUN 9 2011

.UPDATE...
THE SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM SECTIONS HAVE
BEEN UPDATED BELOW.

&&

.SYNOPSIS...A COLD FRONT ACROSS NORTHERN INDIANA EARLY THIS
AFTERNOON WILL SLIDE SOUTH TO SOUTH CENTRAL INDIANA BEFORE STALLING
THIS EVENING AND THEN LIFTING NORTH AS A WARM FRONT OVERNIGHT AND
FRIDAY. THEN...ANOTHER COLD FRONT WILL SLIDE SOUTHEAST ACROSS
CENTRAL INDIANA ON FRIDAY NIGHT AND SATURDAY. THE FRONTS WILL
INTERACT WITH AN UNSTABLE ATMOSPHERE TO PRODUCE SCATTERED TO
NUMEROUS THUNDERSTORMS. THEN...AFTER A BRIEF PERIOD OF DRY WEATHER
LATE IN THE WEEKEND...THUNDERSTORM CHANCES RETURN EARLY NEXT WEEK AS
THE FRONT RETURNS NORTHEASTWARD TOWARD THE OHIO VALLEY. THE HEAT
WAVE SHOULD BE ENDING BY SUNDAY AS TEMPERATURES FALL TO NEAR NORMAL
BEHIND THE SECOND COLD FRONT.

&&

.NEAR TERM /TONIGHT/...

MAIN CHALLENGE TONIGHT WILL BE POPS AS MODELS STILL HAVE
AFOREMENTION COLD FRONT STALLING OUT ACROSS SOUTH CENTRAL INDIANA
THIS EVENING AND LIFTING BACK NORTHEAST OVERNIGHT AND FRIDAY. PLENTY
OF INSTABILITY WILL BE AROUND TONIGHT WITH MIXED LAYER MODEL CAPES
FROM 500 TO 1500 J/KG. IN ADDITION...MODELS ALL HAVE A PRETTY DECENT
SHORT WAVE MOVING IN OVERNIGHT ON THE SOUTHERN END OF THE FAST
ZONAL FLOW ALOFT. ALSO...MODELS SHOWING DECENT LOW LEVEL CONVERGENCE
IN THE VICINITY OF THE FRONT AND DIVERGENCE ALOFT FROM UPPER JET
ACROSS THE GREAT LAKES. THUS...WILL GO WITH GOOD CHANCE OR BETTER
POPS TONIGHT ESPECIALLY ACROSS OUR NORTHERN COUNTIES CLOSER TO THE
850 MILLIBAR INFLOW AND OVERALL DEEPER MOISTURE. COULD SEE SOME
EVENING SEVERE STORMS...BUT LACK OF SHEAR SHOULD KEEP THEM ISOLATED.

THE WARMER NAM MOS LOOKS GOOD WITH THE LOWEST OVERNIGHT LOWS NORTH
IN THE 60S BEHIND THE FRONT.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...

MAIN FOCUS TO THE SHORT TERM WILL CONTINUE TO BE ON POPS AS A COLD
FRONT STALLS ACROSS SOUTH CENTRAL INDIANA THIS EVENING AND LIFTS
NORTHEAST OF THE FORECAST AREA FRIDAY AFTERNOON ONLY TO BE FOLLOWED
BY A COLD FRONT MOVING IN FROM THE WEST FRIDAY NIGHT.

MODELS FAR APART ON TIMING OF COLD FRONT. THE 12Z NAM AND 00Z ECMWF
HAVE IT ON THE SOUTHEASTERN FRINGES OF OUR FORECAST AREA 12Z
SATURDAY WITH THE 12Z OPERATIONAL GF...00Z GFS ENSEMBLE AND 09Z SREF
DONT HAVE IT THERE UNTIL 18Z SATURDAY. THE NAM AND GFS HAVE BEEN
FAIRLY CONSISTANT AND SO BLEND LOOKS LIKE THE WAY TO GO REGARDING
FRONTAL POSITION. MODELS WERE SHOWING PLENTY OF INSTABILITY WITH
MIXED LAYER CAPES TO AROUND 200 J/KG ON FRIDAY AND REMAINING ABOVE
1000 J/KG FRIDAY NIGHT AND SATURDAY SOUTHEAST. WILL KEEP HIGHEST
POPS THROUGH FRIDAY NIGHT NORTH CLOSEST TO THE 850 MILLIBAR INFLOW
AND DEEPER MOISTURE. THEN...SATURDAY...BEST POPS WILL BE SOUTHEAST
CLOSER TO THE FRONT TAPPERING TO SMALL CHANCE NORTHWEST. SHOULD SEE
THE ACTIVITY END BY SATURDAY EVENING WITH THE FRONT DROPPING FURTHER
SOUTHEAST AND DRIER AIR WORKING ITS WAY IN AS HIGH PRESSURE BUILDS
ACROSS THE WESTERN GREAT LAKES. COULD AGAIN SEE A FEW ISOLATED
SEVERE STORMS THROUGH SATURDAY...BUT WEAK SHEAR WOULD SUGGEST THEY
WOULD BE MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS.

MODEL BLEND LOOKS BEST FOR TEMPERATURES BASED ON EXACT FRONTAL
POSITION UNCERTAINTY.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...

LONG RANGE MODELS STILL A WAYS APART REGARDING THE TIMING OF THE
RETURN OF SATURDAY'S COLD FRONT BACK NORTHEASTWARD TOWARDS THE OHIO
VALLEY. THUS...CONFIDENCE LOW ON TIMING AND COVERAGE OF
THUNDERSTORMS NEXT WEEK. AGREE WITH HPC THAT SUNDAY SHOULD BE DRY
UNDER HIGH PRESSURE AND OTHERWISE LOWEST CHANCES WOULD SEEM TO BE
MONDAY AND TUESDAY WITH THE FRONT LIKELY TO BE FAR ENOUGH TO THE
SOUTHWEST...HOWEVER WITH MODELS NOT WELL IN SINK OR
CONSISTANT...WILL NOT MAKE ANY BIG CHANGES AND JUST KEEP SMALL POPS
IN EACH PERIOD NEXT WEEK AND FINE TUNE AS IT GETS CLOSER.
ALSO...MODELS DO SHOW A FEW SHORT WAVES DROPPING SOUTHEAST ACROSS
CENTRAL INDIANA OVERTOP A MISSISSIPPI VALLEY UPPER RIDGE...SO WOULD
HATE TO CUT POPS MONDAY AND TUESDAY JUST TO HAVE TO ADD THEM BACK.
HPC TEMPERATURES ARE SEVERAL DEGREES LOWER THAN PREVIOUS
FORECASTS...SO WILL NOT GO QUITE AS LOW. OVERALL...NEAR NORMAL
TEMPERATURES LOOK GOOD.

&&

.AVIATION.../DISCUSSION FOR 091800Z TAFS/...

LOW CONFIDENCE FORECAST THIS PACKAGE. THAT SAID...EXPECT GENERALLY
VFR CONDITIONS OUTSIDE OF CONVECTION...WITH EXCEPTION OF POSSIBLE
MVFR FOG OVERNIGHT IN FAVORED AREAS.

MAIN COLD FRONT REMAINS WELL TO THE NORTH OF THE SITES...BUT
NUMEROUS BOUNDARIES FROM PREVIOUS CONVECTION HAVE MOVED ACROSS THE
SITES. WIND DIRECTIONS VARY A LOT WITHIN RELATIVELY SHORT DISTANCES.
WITH A PASSAGE OF A BOUNDARY WINDS SHIFT QUICKLY. THUS WINDS MAY
VARY THIS AFTERNOON INTO THIS EVENING AT THE SITES. WILL GENERALLY
GO WITH PREVAILING E/SE WINDS...BUT SHIFTS TO THE NW OR NE CAN
HAPPEN QUICKLY WHEN A BOUNDARY PASSES.

THE SAME BOUNDARIES MAKE FORECASTING CONVECTION DIFFICULT. IN
GENERAL WILL USE SIMPLE CB MENTION...BUT ONE BOUNDARY MAY BE CLOSE
ENOUGH TO KIND AT ISSUANCE TIME TO GO WITH VCTS.

MORE STORMS WILL DEVELOP TONIGHT AND MOVE MAINLY TO THE NORTH OF THE
SITES...BUT AGAIN BOUNDARIES MAY WORK SOUTH INTO OUR AREA AND
TRIGGER CONVECTION. WILL CONTINUE CB MENTION. SIMILAR SCENARIO WILL
CONTINUE ON FRIDAY WITH FRONT/SCATTERED CONVECTION STILL IN THE
AREA.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MK
NEAR TERM...MK
SHORT TERM...MK
LONG TERM....MK
AVIATION...CS
Hazardous weather outlook, Jun 9, 2:51 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
251 PM EDT THU JUN 9 2011

INZ021-028>031-035-101000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-
251 PM EDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. SOME OF
THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS...HAIL...AND
HEAVY RAIN BEING THE MAIN THREATS.

LOWLAND FLOODING CONTINUES ALONG THE WABASH RIVER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE ARE CHANCES FOR THUNDERSTORMS THROUGH SATURDAY...AND THEN
AGAIN SUNDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK SOME OF THE
STORMS FRIDAY COULD BE SEVERE...WITH DAMAGING WINDS BEING THE
PRIMARY THREAT. REMEMBER LIGHTNING IS A THREAT FROM ANY STORM.

LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH RIVER. SEE THE
LATEST FLOOD STATEMENT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT AND AGAIN ON
FRIDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ036>041-045>048-052>054-061-101000-
MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-PUTNAM-
HENDRICKS-MARION-HANCOCK-CLAY-OWEN-MORGAN-GREENE-
251 PM EDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. SOME OF
THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS...HAIL...AND
HEAVY RAIN BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE ARE CHANCES FOR THUNDERSTORMS THROUGH SATURDAY...AND THEN
AGAIN SUNDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK SOME OF THE
STORMS FRIDAY COULD BE SEVERE...WITH DAMAGING WINDS BEING THE
PRIMARY THREAT. REMEMBER LIGHTNING IS A THREAT FROM ANY STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT AND AGAIN ON FRIDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ042-049-055>057-062>065-068>072-101000-
RANDOLPH-HENRY-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-
DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
251 PM EDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. SOME OF
THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS...HAIL...AND
HEAVY RAIN BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE ARE CHANCES FOR THUNDERSTORMS THROUGH SATURDAY...AND THEN
AGAIN SUNDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK SOME OF THE
STORMS SATURDAY COULD BE SEVERE...WITH DAMAGING WINDS BEING THE
PRIMARY THREAT. REMEMBER LIGHTNING IS A THREAT FROM ANY STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT AND AGAIN ON FRIDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ043-044-051-060-067-101000-
VERMILLION-PARKE-VIGO-SULLIVAN-KNOX-
251 PM EDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. SOME OF
THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS...HAIL...AND
HEAVY RAIN BEING THE MAIN THREATS.

LOWLAND FLOODING CONTINUES ALONG THE WABASH RIVER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE ARE CHANCES FOR THUNDERSTORMS THROUGH SATURDAY...AND THEN
AGAIN SUNDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK SOME OF THE
STORMS FRIDAY COULD BE SEVERE...WITH DAMAGING WINDS BEING THE
PRIMARY THREAT. REMEMBER LIGHTNING IS A THREAT FROM ANY STORM.

LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH RIVER. SEE THE
LATEST FLOOD STATEMENT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT AND AGAIN ON FRIDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

In the hours before

Local storm report, Jun 9, 9:53 AM EDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
953 AM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TORNADO          2 NW TERRE HAUTE        39.49N 87.41W
05/25/2011                   VIGO               IN   NWS STORM SURVEY

            EF1 IN MARION HEIGHTS NW OF TERRE HAUTE. LENGTH 0.4
            MILES, WIDTH 100 YDS, 920PM-921PM

0938 PM     TORNADO          N BRIDGETON             39.65N 87.18W
05/25/2011                   PARKE              IN   NWS STORM SURVEY

            EF0 FROM 938PM TO 939PM PATH 0.4 MILES LONG BY 30 YD WIDE
            ALONG CREEK.

&&

DTUCEK

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 3:04 AM EDTSpecial Weather StatementINDBoone, Clinton, Delaware, Hamilton, Madison, Randolph and 1 more41 min
Jun 9, 3:42 AM EDTSpecial Weather StatementINDBoone, Delaware, Hamilton, Hancock, Hendricks, Henry and 5 more63 min
Jun 9, 1:51 PM EDTSevere Thunderstorm WarningINDSullivan, Vigo24 min
Jun 9, 2:13 PM EDTSevere Thunderstorm WarningINDSullivan, Vigo47 min
Jun 9, 7:15 PM EDTSpecial Weather StatementINDFountain45 min
Jun 9, 7:36 PM EDTSevere Thunderstorm WarningINDFountain, Vermillion, Warren39 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.